Do I have migraine?
Q: I am 31 years old and often get one sided headaches. My doctor says it is migraine. I take Vasograin for it but it helps only if I take it at onset of the headache. If I take it after an hour, the headache continues the whole day and the following day. I get these headaches 2 -3 times a week. At times I have vomiting also but it does not decrease the pain. At times, I feel as if things around me are shaking. I have severe nausea along with it and most days I have nausea (around 6 days a week). My sleep is disturbed. Earlier I used to take Combiflam but it doesn’t help anymore. Is it safe to take 3 -4 Vasograin tablets per week? Is this nausea (almost daily) related to migraine? Is acidity because of these tablets? Is weakness also a side effect of migraine? I feel tired the whole day. Does migraine pain cause pain in the neck too? Is it only migraine or should I go for any tests like CT Scan or MRI?
A:Yes, it does seem that you have migraine and your specific answers are: 1. Yes, it is safe to take Vasograin but I suggest you add Naxdom 250 and Tab Omeparzole 20 mg along with it. You need a Prophylactic drug for Migraine like Betacap TR 40 mg once a day or Topiramate 25 mg once a day to start with. This can be titrated depending on the response. 2. The nausea maybe related to the analagesics that you take so often. Nausea should ordinarily be related to the headache and not independent of it. If it persists then you need to see a Physician/Gastroenterologist. 3. The weakness may be related to migraine but needs to seen in the entire clinical picture. 4. Yes, migraine does cause pain in the neck and it is called referred pain.